MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC HAMMER GUIDE; HAMMER, SURGICAL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC HAMMER GUIDE; HAMMER, SURGICAL
Model Number 03.010.170
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/20/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is a j&j employee.Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2022 an incident was occurred.During the incident, the tibial nail advanced was inserted during a suprapatellar approach.The patient was positioned with a bone foam with a bump underneath the knee.After locking distally, the backslap was attached to the hammer guide and backslapped.During back slapping, the back slap was unable to be taken off.Surgery proceeded, and s1 was drilled.The drill bit hit the nail for s1, so pulling forces were engaged on the aiming arm to relieve pressure and drill bit hitting posterior.Hammer guide was unable to be taken off with backslap attached intra op, and aiming arm had a slight crack after removal.There was 6 mins of surgery delayed due to the reported event.There was no adverse consequences to the patient.This report is for one (1) hammer guide.This is report 1 of 3 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h6: a manufacturing record evaluation cannot be performed due to lot number being unknown.The photo was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the device from the received image(s).Visual analysis of the photo revealed that there was no damage or defects with the hammer guide.In addition, the hammer guide was observed assembled with the mating device (driving cap).As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed for hammer guide.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
HAMMER GUIDE
Common Device Name
HAMMER, SURGICAL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
Manufacturer (Section G)
WERK HÄGENDORF (CH)
im bifang 6
haegendorf 4614
SZ   4614
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key14430736
Report Number2939274-2022-01769
Device Sequence Number6465618
Product Code FZY
UDI-Device Identifier10886982068026
UDI-Public(01)10886982068026
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.010.170
Device Catalogue Number03.010.170
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/20/2022
Supplement Date Received by Manufacturer06/07/2022
Initial Report FDA Received Date05/18/2022
Supplement Report FDA Received Date06/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AIMING ARM/ RADIOLUCENT; DRIVING CAP
Patient SexUnknown